I received 2 syringes of Juvederm yesterday. Was surprised that the product was not massaged in. And, surprised to have black bruising on chin, which has never happened to me. What is so very upsetting is that I have new, deep, very noticeable wrinkles. I look like I have aged a good 10-15 years! I had lines around my mouth, now I have very deep, noticeable wrinkles. I do not know what to do. Paying for those 2 syringes was more than I can afford. Now what do I do?
2 Syringes Yesterday of Juvederm Left Me With Wrinkles and Bruises, What Can I Do?
Doctor Answers (11)
Juvederm yesterday, do not panic today-yet
If you had juvederm yesterday it is still too early to panic. Bruising can happen to anyone with any injector but be sure to avoid things that make you bruise if not prescribed. These do include garlic, ginseng, ginger(not on your food but in tabs/capsules), fish oil, aspirin, etc.. As far as the wrinkling goes, these might be the effects of swelling and you need to give this time. I would not advise you to massage lips but any other areas can be massaged. You can even put one finger in mouth and one outside and roll between fingers. Hopefully this will settle down and you will be happy. This is no indication that you did the wrong thing.
Web reference: http://brookwooddermatology.com
Look 10 years older after 2 syringes of Juvederm, now what?
IMHO, if you just had the 2 syringes of Juvederm yesterday, allow yourself a few days for the swelling to go down. Fillers shouldn't cause lines and wrinkles, so hopefully this is temporary. As far as evaluations, please forgive some members here who continue to promote their surgical organization over others. The truth is there are several organizations that have qualified, board certified plastic or cosmetic surgeons:
- American Board of Facial Plastic and Reconstructive Surgery
- American Board of Plastic Surgery
- American Board of Cosmetic Surgery
Web reference: http://www.drfpalmer.com
Juvederm bruising and wrinkles
Bruising after Juvederm is not uncommon and will resolve. Assessing treatment one day out is somewhat difficult as you may also have some swelling associated with the bruising and the product itself. Try gentle massage, and if you are still unhappy in a week or so please return to your injector to be evaluated.
You might also like...
Juvederm can be massaged early for improvement.
If you are only 1 day out from Juvederm injections, you might still get smoothing results with massage. It might be worth the effort. Bruises are caused by the needle and everyone can have this happen although most people don't bruise. This can happen more often if you had taken Aspirin or ASA within the previous 7 days. Also, I think your Juvederm injector has a responsibility to you to help address your problems. He/she did the injections so should bear some responsibility for the results and help you out. Most ethical injectors would want to follow up on your results or, at least, they should. That follow up would be for no charge in most ethical practices.
Bruising after filler
Brusiing after filler injection is common and can take up to 2 weeks to resolve completely. Even if you did not buise in the past, it is not suprising that you had some bruising this time around. Certain medications such as aspirin, advil, and herbal supplements can make bruising more likely; it is usually recommended that you be off such medications the week before the procedure. Deeper wrinkles that you are describing may be a sign that the filler was injected too deep, however it is difficult to determine this when bruising and swelling is present. If the deep lines are still there in two weeks, then dissoving the filler with hyaluronidase would help.
Bruising After Juvederm
Bruising is a potential complication any time a needle pierces the skin, whether the needle is being used to draw blood or inject filler. Oral or topical Arnica Montana can be used to help this resolve more quickly. Many of my patients will use Arnica beginning 1 or 2 days prior to treatment and continuing for a total of 5-7 days as a preventive measure (although to my knowledge is there is not a well controlled study that proves this works).
As for your new deep noticeable wrinkles, it is possible that this is caused by swelling which would resolve in a few days. If this is not the case and you are displeased with your result, the material can be dissolved with Hyaluronidase. Either way, I would recommend asking your injector to re-examine you ASAP.
Like any other procedure, injecting soft tissue fillers requires a great deal of training and experience. Having the physician massage immediately following the injection is a great way to make sure that the material is evenly distributed, however this does not prevent bruising or swelling.
Alex Gross, M.D.
Discuss your concerns with your doctor - before and after photos are important
While the bruises are something that can occasionally happen, the fact that your wrinkles seem deeper is abnormal. Though most people would say they look immediately better post-injections, this could be some post-treatment swelling that will go away within a week or so. Hopefully you've taken photographs and you can objectively compare your before and after photos. I suggest going to see your doctor for a follow-up and mention your concerns.
Do not worry about bruising so soon after the procedure. It does not mean anything was done wrong or that your final result will be compromised. Be patient. Follow up with your injector about 1-2 weeks after the procedure.
Swelling and bruising after Juvederm can occur but is short lived.
Your experience with Juvederm sounds upsetting. You can bruise and swell in the first few days to a week or so after treatment. If the treatment was done by a qualified and skilled physician you have no worries, it should look great soon. Certainly call your physician and let them know your concerns (if you were my patient I would definately want to know what you are experiencing). They can ease your mind. If you are unsure of the experience, skill and credentials of the injector you may want to seek another opinion from someone you can have faith in. There is no harm in waiting a few days to see if things improve on their own.
This may be temporary
First of all, bruising can happen whenever a needle is injected into the skin, especially if you were exposed to platelet inhibitors (high dose Omega-3-fatty acids, gingko, aspirin, NSAIA's, or alcohol) within the week prior to the injection. There are large vessels at the bottom of the marionette lines - perhaps this area has not been injected before? There will be temporary swelling from the injection, so what you are seeing now may actually be from the swelling. Let it rest for a couple weeks before doing anything - if you are still unhappy with the results after the bruising has resolved, you may want to have the Juvederm removed with hyaluronidase. Make sure you are seeing a competent physician - either a cosmetic dermatologist or a facial plastic surgeon. In the meantime, several Arnica Montana 30X homeopathic tablets under your tongue every few hours will help the bruising go away quicker. Good Luck!
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.